This report describes dyspnea, cough, erythema multiforme, and a diffuse pulmonary interstitial infiltrate associated with eosinophilic alveolitis in a 67-year-old man taking diclofenac sodium (Voltaren). Onset of these pulmonary abnormalities after beginning diclofenac therapy implicates this drug, which, to our knowledge, has not been described previously to cause eosinophilic pneumonitis. The current report expands the spectrum of nonsteroidal anti-inflammatory drug—induced eosinophilic pneumonitis and reviews available experience with other implicated nonsteroidal anti-inflammatory drugs.
(Arch Intern Med. 1993;153:1649-1652)
Khalil H, Molinary E, Stoller JK. Diclofenac (Voltaren)-Induced Eosinophilic PneumonitisCase Report and Review of the Literature. Arch Intern Med. 1993;153(14):1649–1652. doi:10.1001/archinte.1993.00410140031004
Customize your JAMA Network experience by selecting one or more topics from the list below.